Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 405, NWS Jackson, MS

December 25, 2015Carroll County, Grenada County, Montgomery County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Dec 25, 2015, 7:46 AM CST for Carroll County, Grenada County, Montgomery County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 25, 2015, 7:46 AM CST (13:46 UTC)
Expired
Dec 25, 2015, 8:30 AM CST
In force
44 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Carroll County, MS, Grenada County, MS, Montgomery County, MS

The radar

The Columbus AFB radar (KGWX), 138 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 1.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 455 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 280 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
455 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
614 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
280 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

810 
WUUS54 KJAN 251346
SVRJAN
MSC015-043-097-251430-
/O.NEW.KJAN.SV.W.0405.151225T1346Z-151225T1430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
746 AM CST FRI DEC 25 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
  SOUTHEASTERN GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
  CENTRAL CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL 830 AM CST

* AT 746 AM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER COILA...OR
  NEAR BLACK HAWK...MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WINONA...JEFFERSON...DUCK HILL...NORTH CARROLLTON...GORE SPRINGS...
  ELLIOTT...SWEATMAN...COILA...LODI...MISTERTON...MALMAISON AND
  CARROLLTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3365 8950 3354 8951 3333 9004 3346 9011
      3349 9010 3382 8964
TIME...MOT...LOC 1346Z 237DEG 36KT 3342 9001 

HAIL...0.75IN
WIND...60MPH
 
$$

DL
2 follow-up statements
612 
WWUS54 KJAN 251357
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
757 AM CST FRI DEC 25 2015

MSC015-043-097-251430-
/O.CON.KJAN.SV.W.0405.000000T0000Z-151225T1430Z/
MONTGOMERY MS-GRENADA MS-CARROLL MS-
757 AM CST FRI DEC 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CST
FOR NORTHWESTERN MONTGOMERY...SOUTHEASTERN GRENADA AND NORTH CENTRAL
CARROLL COUNTIES...

AT 756 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH
CARROLLTON...OR 11 MILES WEST OF WINONA...MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WINONA...JEFFERSON...DUCK HILL...NORTH CARROLLTON...GORE SPRINGS...
ELLIOTT...SWEATMAN...LODI...MISTERTON...MALMAISON AND CARROLLTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3365 8950 3354 8951 3338 8995 3353 9004
      3382 8964
TIME...MOT...LOC 1356Z 236DEG 34KT 3347 8992 

HAIL...0.75IN
WIND...60MPH
 
$$

DL
268 
WWUS54 KJAN 251416
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
816 AM CST FRI DEC 25 2015

MSC015-251425-
/O.CAN.KJAN.SV.W.0405.000000T0000Z-151225T1430Z/
CARROLL MS-
816 AM CST FRI DEC 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CARROLL COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3382 8964 3365 8950 3358 8951 3347 8978
      3367 8979
TIME...MOT...LOC 1415Z 235DEG 33KT 3357 8976 

$$

MSC043-097-251430-
/O.CON.KJAN.SV.W.0405.000000T0000Z-151225T1430Z/
MONTGOMERY MS-GRENADA MS-
816 AM CST FRI DEC 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CST
FOR NORTHWESTERN MONTGOMERY AND SOUTHEASTERN GRENADA COUNTIES...

AT 815 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR DUCK HILL...OR
NEAR WINONA...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WINONA...DUCK HILL...SWEATMAN...GORE SPRINGS...MISTERTON AND ELLIOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3382 8964 3365 8950 3358 8951 3347 8978
      3367 8979
TIME...MOT...LOC 1415Z 235DEG 33KT 3357 8976 

HAIL...<.75IN
WIND...60MPH
 
$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 4:57 AM CST, 2 hours 49 minutes earlier.

Area forecast discussion, Dec 25, 4:57 AM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
457 AM CST FRI DEC 25 2015

.SHORT TERM...

CHRISTMAS MORNING THROUGH SUNDAY MORNING...

ANOTHER STORMY DAY IS ON TAP FOR TODAY AS LARGE SCALE SW ISENTROPIC
ASCENT AND STRONG LOW/DEEP LAYER ARE STILL IN THE REGION. WV IMAGERY
INDICATES S/WV THAT WILL BRING OUR CHANCES FOR ACTIVE WEATHER
PATTERN IS MOVING INTO ERN TX/WRN LA AND WILL CONTINUE TO PROPAGATE
TOWARDS THE REGION. UPPER AIR ANALYSIS INDICATES THE UPPER RIDGE
OVER THE WRN ATLANTIC IS STRENGTHENING AND BUILDING W...HELPING TO
INCREASE H5 HEIGHTS IN OUR AREA. LOW LEVEL SRLY FLOW WILL CONTINUE
THROUGH THE AFTERNOON. EXPECT A WARM AND HUMID CHRISTMAS AFTERNOON
ACROSS THE REGION.

RIGHT NOW SOME SCATTERED SHOWERS ARE ONGOING ACROSS MOST OF THE AREA
WHILE RIGHT ALONG THE WARM FRONTAL BOUNDARY IN THE DELTA EFFICIENT
LIFT/MOISTURE TRANSPORT IS ONGOING AND WILL CONTINUE. ENSEMBLE
SITUATIONAL AWARENESS TABLE IS INDICATING ANOMALOUS MOISTURE...PER
THE NAEFS/GEFS...MOVING THROUGH THIS AFTERNOON ESPECIALLY IN N/NE
MS. WOULD NOT RULE OUT SOME LOCALIZED FLASH FLOODING IN AREAS WHERE
STORMS CAN TRAIN AND MORE EFFICIENT RAINFALL RATES OCCUR. ALSO
EXPANDED THE POTENTIAL FOR SEVERE STORMS TODAY AS 30-40KTS 0-3KM
BULK SHEAR AND AGAIN 1500-2000 J/KG OF MLCAPE. THIS WITH EFFICIENT
LAPSE RATES APPROACHING 6.5-7.0 DEG C/KM WILL PROMOTE STRONG
UPDRAFTS AND POTENTIAL FOR DAMAGING WINDS AND HAIL. A LOT OF THE HI-
RES ARW/NMM/ARW INDICATE THERE COULD BE SOME OF THE ACTIVITY IN THE
N TO GRADUALLY MOVE E AND SOME ORGANIZED BOWS TO DEVELOP. THUS THIS
AREA COULD SEE THE BEST CHANCE FOR SEVERE WEATHER WITH SOME
SOME THREAT EXTENDING FURTHER S. ANOTHER THING TO NOTE IS WITH NEAR
RECORD LOW LEVEL TEMPS...EXPECT ANOTHER NEAR OR ABOVE RECORD HIGHS
TODAY. MODELS SEEM TO BE STRUGGLING SOMEWHAT WITH LOW LEVEL BOUNDARY
LAYER TEMPS...WHICH SEEMED TO BE THE CASE YESTERDAY WHERE WARM AND
HUMID BOUNDARY LAYER OUTWEIGHED ANY HEIGHT RISES THAT WERE
OCCURRING...WHICH LED TO SEVERE STORMS AND SOME WERE VERY EFFICIENT
HAIL PRODUCERS. WITH CLOCKWISE CURVING HODOGRAPHS AND MID/DEEP LAYER
SHEAR IN PLACE...COULD NOT RULE OUT A TORNADO BUT SEEING SURGES IN
HI-RES GUIDANCE AND FLOW SOMEWHAT PARALLEL TO BOUNDARY...EXPECT
WINDS/HAIL AND FLASH FLOODING TO BE MORE LIKELY. FLASH FLOODING COULD
DEFINITELY BE A CONCERN TODAY IN AS HI-RES NSSL WRF INDICATES SOME
PRETTY HIGH TOTALS IN N/NE MS AS MOISTURE FEEDS IN FROM THE S.

EXPECT ANOTHER HUMID NIGHT TONIGHT AS LOWS WILL NOT BE MUCH
DIFFERENT THAN THIS MORNING. RAIN CHANCES WILL SLOWLY LESSEN TONIGHT
BUT WITH MOISTURE STILL LINGERING AROUND...COULD NOT RULE OUT SOME
SHOWERS AND STORMS IN THE AREA OVERNIGHT. HEIGHTS WILL BE SOMEWHAT
STABLE TO POSSIBLY RISING SOME AND LOW/MID LEVEL TEMPS WILL BE
WARMING INTO TOMORROW SO EXPECT ANOTHER WARM AND POSSIBLY RECORD DAY
IN STORE AGAIN SATURDAY. LUCKILY STORM CHANCES WILL BE LESSENING AS
WARMING MID LEVEL TEMPS WILL LESSEN LAPSE RATES AND OVERALL
INSTABILITY. STILL AGAIN COULD NOT RULE OUT SOME STORMS MAYBE STRONG
BUT EXPECT ANY COVERAGE TO NOT BE NEARLY AS MUCH AS ON FRIDAY.

STRONG 597DM H5 UPPER RIDGE OVER THE ATLANTIC WILL SLOWLY FLATTEN
AND BUILD BACK NW AS THE LONGWAVE TROUGH OVER THE WRN CONUS
GRADUALLY BECOMES CUT OFF AS A STRONG UPPER JET CUTS OFF THE FLOW TO
THE DEVELOPING UPPER LOW TO THE S. THIS WILL HELP DEVELOP A CUTOFF
LOW OVER THE FAR SRN PLAINS SAT NIGHT INTO SUNDAY MORNING WHICH WILL
GRADUALLY INCREASE ISENTROPIC LIFT BACK AGAIN AND BEGIN SOME HEIGHT
FALLS IN THE AREA BEGINNING SUNDAY. THIS WILL HELP DEVELOP A LOW IN
SRN/CENTRAL TX AND STRONG BAROCLINIC ZONE TO OUR W WITH EXTREMELY
EFFICIENT RAINFALL RATES DUE TO ANOMALOUS MOISTURE AND FLOODING
ISSUES LIKELY IN THE OZARKS. OUR AREA WILL GRADUALLY BRING IN MORE
RAIN CHANCES IN THE WEST. WITH LESS LAPSE RATES...EXPECT SOME LIGHT
SHOWERS AND SOME THUNDERSTORMS IN OUR NW WITH SHOWERS ELSEWHERE. /DC/

.LONG TERM...SUNDAY THROUGH THURSDAY...MAIN FOCUS IN THE LONG TERM
REMAINS THE POTENTIAL FOR SEVERE STORMS SUNDAY INTO MONDAY. SUNDAY
MORNING A LARGE CLOSED LOW WILL BE NEAR THE TEXAS BIG BEND REGION
WITH AN ASSOCIATED SURFACE LOW NEAR THE TEXAS/MEXICO BORDER. OUR CWA
WILL HAVE A SLIGHTLY DRIER AIRMASS EAST OF THE MISSISSIPPI RIVER BUT
PWATS WL POOL AROUND 1.80IN WEST OF THE MISSISSIPPI RIVER AHEAD OF
THE APPROACHING LOW PRESSURE SYSTEM. BUFR SOUNDINGS INDICATE A
FAIRLY FORMIDABLE CAP OVER OUR CWA INTO THE EARLY AFTERNOON
WHICH SHOULD  LIMIT CONVECTION AND HELP TEMPERATURES WARM WELL ABOVE
NORMAL AGAIN. MOST SITES SHOULD REACH THE UPPER 70S. RAIN CHANCES
WILL INCREASE OVER OUR WEST SUNDAY AFTERNOON AS THE CLOSED LOW MOVES
EAST OVER CENTRAL TEXAS. A FEW STRONG TO SEVERE STORMS WILL BE
POSSIBLE OVER OUR WESTERN MOST ZONES BUT THE MAIN TIMING FOR SEVERE
STORMS IS EXPECTED SUNDAY NIGHT INTO EARLY MONDAY MORNING. THE
CLOSED LOW AND ITS ASSOCIATED SURFACE LOW ARE EXPECTED TO MOVE
NORTHEAST TO THE ARKLATEX REGION BY MONDAY MORNING THEN CONTINUE
NORTHEAST TO THE MIS MISSISSIPPI RIVER VALLEY BY MONDAY EVENING.
THIS WILL SEND A STRONG COLD FRONT ACROSS OUR CWA SUNDAY NIGHT INTO
MONDAY MORNING. A SQUALL LINE IS EXPECTED TO DEVELOP NEAR OR JUST
AHEAD OF THE APPROACHING COLD FRONT AND ENCOUNTER AN ENVIRONMENT
WITH MLCAPES AT LEAST 500-1000J/KG...0-6KM BULK SHEAR OF 45-50KTS
AND 0-3KM SREH AROUND 300M2/S2. DAMAGING WINDS LOOK TO BE THE
PRIMARY THREAT WITH A FEW TORNADOES AND LOCALLY HEAVY RAINFALL
POSSIBLE AS WELL. MODEL CONSENSUS SUGGESTS THE SEVERE WEATHER
POTENTIAL WILL END A LITTLE FASTER MONDAY THAN THE THINKING LAST
NIGHT. DRY SLOTTING SHOULD END MOST OF THE SIGNIFICANT RAIN BY NOON
MONDAY BUT LIGHT PCPN WL REMAIN POSSIBLE UNTIL THE CLOSED LOW MOVES
A LITTLE FARTHER NORTH MONDAY EVENING. COOLER AND MUCH DRIER AIR IS
EXPECTED TO BE BACK OVER OUR CWA TUESDAY. TUESDAY MORNING LOWS WILL
BE BACK IN THE 40S WITH HIGHS TUESDAY MOSTLY IN THE 50S. TUESDAY
WILL BE DRY AS THE CLOSED LOW SYSTEM TRACKS FARTHER NORTHEAST OF OUR
CWA BUT OUR WINDS ALOFT WILL BACK TO THE SOUTHWEST AHEAD OF A SECOND
CLOSED LOW SWINGING OVER THE DESERT SOUTHWEST. THE GFS AND ECMWF
ARE IN A LITTLE BETTER AGREEMENT AND OPEN THE LOW AND SWINGS A TROUGH
ACROSS THE CENTRAL CONUS WEDNESDAY. MOISTURE RETURN WILL BE
LIMITED WITH THIS TROUGH BUT BOTH MODELS GENERATE LIGHT QPF ACROSS
OUR REGION WEDNESDAY AND WEDNESDAY NIGHT. THURSDAY WILL BE COOL AND
DRY ACROSS OUR REGION. /22/

&&

.AVIATION...MVFR/IFR CIGS ARE ACROSS MOST OF THE TAF SITES. EXPCT
SHRA TO CONTINUE THIS MORNING ACROSS REGION WHILE MORE TSRA IS EXPCTD
TO MOVE THROUGH THE AREA TODAY...NEAR KGLH AROUND 10-14Z...KGWO/KHKS
AROUND 15-18Z AND KGTR AROUND 21-00Z. CIGS WILL IMPROVE AT MOST
AREAS TODAY WHILE SOME COULD HAVE BRIEF IFR CIGS IN TSRA. WINDS WILL
BE PREDOMINATELY FROM THE S AROUND 7-10KTS. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       80  70  80  69 /  53  43  22  23
MERIDIAN      79  69  78  68 /  37  35  23  26
VICKSBURG     80  69  81  69 /  60  45  23  23
HATTIESBURG   81  69  79  68 /  32  25  24  28
NATCHEZ       80  70  81  71 /  51  40  21  23
GREENVILLE    77  66  79  67 /  82  57  32  36
GREENWOOD     79  69  80  70 /  81  60  28  22

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DC/22/DC
Hazardous weather outlook, Dec 25, 5:45 AM CST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
545 AM CST FRI DEC 25 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>065-261145-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-
545 AM CST FRI DEC 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY

FLOODING
THREAT...LIMITED
TIMING...TODAY

SCATTERED THUNDERSTORMS, SOME OF WHICH COULD BECOME SEVERE, WILL
DEVELOP ACROSS THE AREA TONIGHT. THE MAIN THREATS WITH ANY SEVERE
STORM WILL BE HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS. A
TORNADO CANNOT BE RULED OUT. IN ADDITION, HEAVY RAINFALL COULD RESULT
IN LOCALIZED FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERE THUNDERSTORMS CAPABLE DAMAGING WIND GUSTS TO 60 MPH AND A FEW
TORNADOES ARE POSSIBLE MAINLY SUNDAY NIGHT INTO EARLY MONDAY MORNING.
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE AS STORMS TRAIN OVER THE
SAME AREA.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY AND
SUNDAY NIGHT THROUGH MONDAY.

MSZ066-072>074-261145-
JONES-MARION-LAMAR-FORREST-
545 AM CST FRI DEC 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

23

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Dec 25, 6:40 AM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
640 AM CST FRI DEC 25 2015

MSZ018-251330-
BOLIVAR MS-
640 AM CST FRI DEC 25 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BOLIVAR COUNTY UNTIL 730
AM CST...

AT 640 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR JERSEY POINT...OR 8 MILES SOUTHEAST OF ROHWER...MOVING NORTHEAST
AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BENOIT AROUND 650 AM CST.
  ROSEDALE AROUND 655 AM CST.
  GUNNISON AROUND 710 AM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MERIGOLD...BEULAH AND
PACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3379 9066 3360 9113 3368 9123 3371 9116
      3366 9109 3368 9103 3372 9106 3371 9113
      3377 9115 3378 9099 3385 9107 3393 9101
      3397 9109 3400 9102 3396 9097 3402 9099
      3403 9089 3408 9089 3412 9095 3412 9092
TIME...MOT...LOC 1240Z 238DEG 34KT 3370 9115

22
Special weather statement, Dec 25, 7:29 AM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
729 AM CST FRI DEC 25 2015

MSZ028-029-251400-
WEBSTER MS-MONTGOMERY MS-
729 AM CST FRI DEC 25 2015

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MONTGOMERY AND
WEBSTER COUNTIES THROUGH 800 AM CST...

AT 729 AM CST...METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG
THUNDERSTORMS NEAR SWEATMAN...OR 17 MILES NORTHEAST OF
WINONA...MOVING NORTHEAST AT 55 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BELLEFONTAINE...CLARKSON...SWEATMAN...LODI...EMBRY...MANTEE AND
WALTHALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3365 8903 3344 8965 3362 8972 3368 8960
      3368 8951 3372 8951 3372 8919 3374 8919
      3374 8904
TIME...MOT...LOC 1329Z 243DEG 50KT 3363 8948

DL
Special weather statement, Dec 25, 7:31 AM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
731 AM CST FRI DEC 25 2015

MSZ025-027-036-251400-
LEFLORE MS-CARROLL MS-HOLMES MS-
731 AM CST FRI DEC 25 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN CARROLL...SOUTHEASTERN
LEFLORE AND NORTH CENTRAL HOLMES COUNTIES UNTIL 800 AM CST...

AT 731 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SEVEN PINES...OR 9 MILES WEST OF BLACK HAWK...MOVING NORTHEAST
AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENWOOD...BLACK HAWK...SIDON...NORTH CARROLLTON...SEVEN PINES...
COILA...MALMAISON...TEOC...CRUGER AND CARROLLTON.

LAT...LON 3324 9019 3336 9030 3361 9002 3343 8979
TIME...MOT...LOC 1331Z 229DEG 29KT 3334 9017

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 6:01 PM CSTSpecial Weather StatementJANSmith29 min
Dec 24, 6:32 PM CSTSevere Thunderstorm WarningJANClarke, Jasper58 min
Dec 24, 6:55 PM CSTSpecial Weather StatementJANJones35 min
Dec 24, 7:06 PM CSTFlash Flood WarningJANCovington, Forrest, Jefferson Davis, Jones3 hr
Dec 24, 7:45 PM CSTSpecial Weather StatementJANWebster30 min
Dec 24, 7:50 PM CSTSpecial Weather StatementJANLauderdale25 min
Dec 24, 8:00 PM CSTSevere Thunderstorm WarningJANKemper, Lauderdale14 min
Dec 25, 12:36 AM CSTSpecial Weather StatementJANBolivar39 min
Dec 25, 12:55 AM CSTSevere Thunderstorm WarningJANBolivar50 min
Dec 25, 6:40 AM CSTSpecial Weather StatementJANBolivar50 min
Dec 25, 7:29 AM CSTSpecial Weather StatementJANMontgomery, Webster31 min
Dec 25, 7:31 AM CSTSpecial Weather StatementJANCarroll29 min
Dec 25, 7:50 AM CSTSpecial Weather StatementJANBolivar25 min
Dec 25, 8:01 AM CSTSpecial Weather StatementJANCopiah29 min
Dec 25, 8:02 AM CSTFlash Flood WatchJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 11 more20 hr
Dec 25, 8:22 AM CSTSpecial Weather StatementJANCarroll23 min
Dec 25, 8:27 AM CSTSpecial Weather StatementJANTallahatchie18 min
Dec 25, 8:33 AM CSTTornado WarningJANCarroll, Montgomery42 min
Dec 25, 8:57 AM CSTFlash Flood WarningJANBolivar, Sunflower3 hr
Dec 25, 9:06 AM CSTTornado WarningJANGrenada, Montgomery, Webster24 min
Dec 25, 11:17 AM CSTFlash Flood WarningJANCarroll, Grenada, Leflore, Montgomery3 hr
Dec 25, 11:52 AM CSTFlash Flood WarningJANClay, Webster6 hr
Dec 25, 12:12 PM CSTSpecial Weather StatementJANAttala48 min
Dec 25, 12:17 PM CSTSpecial Weather StatementJANClay43 min
Dec 25, 12:37 PM CSTAreal Flood WarningJANBolivar, Sunflower, Washington9 hr
Dec 25, 12:44 PM CSTFlash Flood WarningJANAdams, Jefferson3 hr
Dec 25, 12:49 PM CSTSpecial Weather StatementJANSmith41 min
Dec 25, 1:05 PM CSTSpecial Weather StatementJANAttala25 min
Dec 25, 1:46 PM CSTFlash Flood WarningJANClaiborne, Copiah, Jefferson3 hr
Dec 25, 1:52 PM CSTSpecial Weather StatementJANHinds23 min
Dec 25, 2:27 PM CSTFlash Flood WarningJANFranklin, Lincoln3 hr
Dec 25, 2:31 PM CSTSevere Thunderstorm WarningJANClay, Lowndes24 min
Dec 25, 2:35 PM CSTSpecial Weather StatementJANMadison25 min
Dec 25, 3:01 PM CSTSpecial Weather StatementJANHolmes29 min
Dec 25, 3:40 PM CSTSpecial Weather StatementJANSmith35 min
Dec 25, 3:40 PM CSTSevere Thunderstorm WarningJANNoxubee, Oktibbeha, Winston24 min
Dec 25, 3:47 PM CSTSevere Thunderstorm WarningJANJasper, Newton, Scott, Smith43 min
Dec 25, 3:51 PM CSTTornado WarningJANJasper, Newton, Smith39 min
Dec 25, 4:27 PM CSTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton48 min
Dec 25, 4:30 PM CSTFlash Flood WarningJANLowndes3 hr
Dec 25, 5:06 PM CSTSpecial Weather StatementJANLauderdale24 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.